Alert archive / North Carolina / Frost Advisories in 2017
Frost Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Nov 20, 2017, 1:38 PM EST for Hyde County, Pamlico County, North Carolina. It took effect at Nov 21, 2017, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 1:38 PM EST (18:38 UTC)
- In effect from
- Nov 21, 2017, 1:00 AM EST
- Expired
- Nov 21, 2017, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Hyde County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 71 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WWUS72 KMHX 201838 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 138 PM EST Mon Nov 20 2017 NCZ081-094-211000- /O.NEW.KMHX.FR.Y.0005.171121T0600Z-171121T1300Z/ Mainland Hyde-Pamlico- Including the cities of Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, and Vandemere 138 PM EST Mon Nov 20 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... The National Weather Service in Newport/Morehead City has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EST Tuesday. * TEMPERATURES...In the mid 30s. * TIMING...Overnight and early Tuesday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 20, 11:57 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 20, 11:57 AM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1157 AM EST Mon Nov 20 2017 .SYNOPSIS... High pressure will pass through the area from the west today and tonight, moving off the coast Tuesday. A cold front will move through late Tuesday night and off the coast Wednesday. Areas of low pressure will move northeast across the offshore waters Thursday through Saturday. A dry cold front will move through Sunday, bringing a shot of much colder air. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 930 am Mon...No significant changes needed to previous forecast for update this morning. Latest sfc analysis shows 1026mb high pressure centered over TN/AL/MS this morning. High pressure will continue to build in from the west, making for an overall pleasant day, though temps will remain below normal. Low level thickness values and sunny skies support highs in the lower to mid 50s for the Outer Banks, and mid 50s to upper 50s inland. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... As of 230 am Mon...With the surface ridge overhead, clear skies and calm winds are forecast throughout. There will be the potential for frost for those coastal counties that have not yet ended the growing season (Mainland Hyde and Pamlico)...with temps dropping into the mid to upper 30s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 230 AM Mon...High pres will slide offshore Tue with increasing clouds and warmer temps as low lvl flow becomes SE to S. Highs will be well into the 60s across much of the area. An area of low pres will lift NE just off the coast Tue night and depart to the NE Wed. Expect decent coverage of showers to spread across the region Tue Night and cont likely pops most areas with good chc deep inland. The showers will end from W to E Wed morn as the low departs with decreasing clouds and increasing N winds. Temps will be mild Tue night with lows mostly in the 50s. Shld reach upr 50s to mid 60s Wed before better CAA kicks in. Dry and cool Wed night as high pres builds in with lows mid/upr 30s inland to mostly 40s beaches. Low confidence for the Thu thru Sat period. Models agree that a couple areas of low pres will lift NE off the coast however track and timing differ. Leaned a little closer to ECMWF with mainly dry conditions Thu and Fri with just slight pop cst. For the late Fri night and Sat time period added a small pop cst per ECMWF showing good moisture and QPF spreading across with another low lifting NE ahead of approaching cold front. Cool temps cont Thu and Fri with N/NE winds highs mostly in the 50s. On Sat will warm a bit ahead of approaching cold front with lower 60s expected. Strong cold front will cross Sat night with cold high pres building in from the W Sun and Mon. Highs Sun will be in the 50s and looks like mainly 40s to around 50 for Mon. Lows will likely approach or reach freezing most inland areas Sun Night. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Short Term /through tonight/... As of 12 PM Monday...VFR conditions will dominate the TAF period as strong high pressure is in control of the regional area. Skies will continue to be clear this afternoon, then a FEW to SCT high clouds may stream through late tonight. Winds will remain light and variable with no fog developing as dewpoint depression is above 5 degrees. Clouds will increase tomorrow, but remain VFR. Long Term /Tue through Fri/... As of 230 AM Mon...VFR expected Tue as high pres slides off the coast. Showers expected to develop Tue night and early Wed as low pres lifts NE off the coast. These showers will likely lead to a few periods of sub VFR espcly closer to cst. VFR should return later Wed as high pres builds in and the low departs. Mainly VFR expected Thu and Fri with deeper moisture and shower threat expected mainly E of taf sites. && .MARINE... Short Term /through tonight/... As of 930 am Mon...Latest obs show N/NW winds 10-20 kt with seas 2-5 ft this morning. Improving boating conditions forecast in the short term as high pressure builds across the area from the west. Northwest winds 10-20 knots this morning become 5-10 knots this afternoon, with seas subsiding to 2-3 ft. Long Term /Tue through Fri/... As of 230 AM Mon...SE to S winds 10 to 15 kts expected most of Tue and Tue night as high pres slides offshore. Winds become N and increase Wed as the low departs and high pres builds in. Speeds will reach 15 to 25 kts Wed aftn and cont in that range Wed night. NE winds 10 to 20 kts expected Thu and Fri as low pres tracks well offshore and high pres cont to the W. Seas of 1 to 3 feet early Tue will build to 2 to 4 feet late Tue and reach 3 to 5 feet by early Wed. As N winds increase Wed seas will build to 5 to 8 feet by evening. Seas will slowly subside to 4 to 6 feet Thu and cont in that range into Fri. Confidence in wind speeds and seas heights is low Thu and Fri as models differ significantly. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...HSA NEAR TERM...CQD/HSA SHORT TERM...HSA LONG TERM...RF AVIATION...RF/BM MARINE...RF/CQD/HSA
Hazardous weather outlook, Nov 20, 1:38 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 138 PM EST Mon Nov 20 2017 NCZ029-044>047-079-080-090>093-095-098-103-104-211845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-Duplin- Lenoir-Jones-Craven-Carteret-Onslow-Outer Banks Dare- Outer Banks Hyde- 138 PM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-094-211845- Mainland Hyde-Pamlico- 138 PM EST Mon Nov 20 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in North Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.